# SDR IXXA9800056

- Difficulty date: May 1, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N826BX
- Make and model: Doug DC-8-71F
- Aircraft serial: 45998
- System (JASC): 3297 · Landing Gear System Wiring
- Part: Wire
- Condition: Chafed
- Location: Lt Mlg
- Part time: 78,826 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

EN ROUTE TOL TO DFW, DURING GEAR EXTENTION FOR LANDING THE LEFT MAIN LANDING GEAR INDICATOR LIGHT DID NOT ILLUMINATE IN THE DOWN POSITION.  THE CREW CYCLED THE GEAR THREE TIMES PRIOR TO RECEIVING A DOWN AND LOCKED INDICATION.  MAINTENANCE INSPECTED THE LEFT GEAR INDICATION SYSTEM AND FOUND A CHAFED WIRE AT THE DOWNLOCK SWITCH.  THE WIRING WAS REPAIRED, SYSTEM CHECKED GOOD IN ACCORDANCE WITH MAINTENANCE MANUAL 32-60-06, AND THE AIRCRAFT WAS RETURNED TO SERVICE.
